Texas, 2005

Hail and Damaging Winds in Texas, May 8, 2005

May 8, 2005 · NWS CRP · 33 events in 6 counties and zones

A complex of thunderstorms was located over Central Texas early Sunday morning as an upper level disturbance was moving northeast across this area. Outflow winds from this activity left a wind shift boundary across South-Central Texas along the Balcones Escarpment of the Hill Country around 12Z Sunday morning.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A complex of thunderstorms was located over Central Texas early Sunday morning as an upper level disturbance was moving northeast across this area. Outflow winds from this activity left a wind shift boundary across South-Central Texas along the Balcones Escarpment of the Hill Country around 12Z Sunday morning. This outflow boundary continued to slowly move southward into South Texas through the morning hours.Another upper level disturbance was moving east across Northern Mexico and Southwest Texas during the morning hours. As this system approached South Texas, additional thunderstorms formed along the southward moving boundary. An extensive area of thunderstorms was located from Southeast Texas to near San Antonio by late morning.The airmass over South Texas became strongly unstable (CAPE values from 2500-3000 J/kg) during the afternoon as temperatures rose into the upper 80s over the Coastal Bend to the upper 90s near the Rio Grande. Dewpoint temperatures were also high across the area with readings in the lower 70s along the coast to the upper 60s over the eastern portions of the Rio Grande Plains.With the approach of the upper level disturbance, the shear became stronger over South Texas. The surface winds over the Coastal Bend were 25 to 30 mph from the east-southeast during the latter half of the afternoon. (0-6 km shear was 50-55 knots over the Coastal Bend and 0-1 km Storm Relative Helicity was 200-250 m2/s2). The atmospheric environment over South Texas was favorable for the development of supercells. Scattered severe thunderstorms forming along the boundary moved into the Victoria Crossroads region during the middle afternoon hours between 330 and 530 PM. An intense thunderstorm developed on the southwest edge of the complex of thunderstorms over northern Live Oak County around 345 PM. This thunderstorm quickly became severe as it organized into a supercell just east of the community of Three Rivers. NWS Doppler radar in Corpus Christi showed the development of a hook echo with this thunderstorm around 4 PM. Hail up to the size of quarters along with a funnel cloud was reported with this storm as it moved east from Three Rivers to near Ray Point in east-central Live Oak County. The storm weakened by 5 PM as it moved into central and southern portions of Bee County.Another severe thunderstorm quickly developed over southern Live Oak County, west of Lake Corpus Christi at 5 PM. The storm produced nickel to golf ball sized hail from Lagarto to Mathis between 530 and 600 PM. The NWS Doppler radar indicated the storm was developing a hook echo near Lagarto around 530 PM. This supercell thunderstorm continued to move to the east-southeast along the Nueces River into Nueces County and eventually the western and southern portions of the Corpus Christi metropolitan area. The storm moved into the southern sections Corpus Christi between 725 and 740 PM, where numerous hail reports were received ranging from quarter to golf ball size with the largest hail around 2 inches in diameter. The severe thunderstorm continued its trek to the east-southeast into extreme Northeast Kleberg County and the coastal waters offshore from the Padre Island National Seashore before finally dissipating around 9 PM. Another severe thunderstorm developed to the north of this activity over Refugio County around 545 PM and moved southeast toward the coast around 715 PM.The intense supercell thunderstorm, that formed west of Lake Corpus Christi and eventually moved into Corpus Christi, had the radar appearance of a storm capable of producing a tornado several times during its life cycle. However, outflow winds from the thunderstorm appeared to stay far enough ahead of the low level circulation to prevent tornadogenesis from occurring. Also, slightly more stable near-surface conditions (cooler temperatures) existed over the Coastal Bend behind the seabreeze boundary. This factor may also have precluded tornado development with this supercell.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 8, 1:28 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, May 8, 1:28 PM CST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
228 PM CDT SUN MAY 8 2005

.SHORT-TERM (TONIGHT THROUGH MONDAY NIGHT)...TORNADO WATCH TIL 7 PM
OVER THE NORTHERN TIER OF COUNTIES.  MOST OF THE STRONGEST
CONVECTION REMAINS TO THE NORTH OF THE CWFA.  STILL A POTENTIAL WITH
DAYTIME HEATING TO GET STRONGER DEVELOPMENT IN OUR AREA.  HOWEVER...
FURTHER WEST CONVECTION WILL BE INHIBITED SLIGHTLY BY BACK SIDE OF
UPPER VORT WHOSE MAIN INFLUENCE WILL BE TO THE EAST OF THE AREA. FOR
NOW...EXPECT TO JUST KEEP A SLIGHT CHANCE FOR PRECIPITATION OVER THE
NORTH AND EAST.  EXPECT RAIN TO END BEFORE MIDNIGHT.  CLOUDS WILL
RETURN OVERNIGHT OVER THE EASTERN HALF OF THE AREA.  WILL SEE SOME
PATCHY FOG OVER INLAND WEST AREAS BUT NO FURTHER THAN EASTERN DUVAL
AND EASTERN MCMULLEN COUNTIES.  WILL STAY ON THE HIGH SIDE OF
GUIDANCE OR GO JUST ABOVE THAT.  SUBSIDENCE AREA WITH LESS MOISTURE
TO WORK WITH ON MONDAY AS UPPER RIDGE BEGINS TO MOVE IN.  COULD NOT
RULE OUT A VERY ISOLATED CELL OR TWO BUT AT THIS TIME PREFER TO KEEP
THE FORECAST DRY WITH THE DRIER AND MORE SUBSIDENT AIRMASS (ALSO
BETTER CAP).  NO RAIN TO MENTION ON MONDAY NIGHT.  LOW LEVEL JET MAY
BE TOO STRONG FOR FOG ON MONDAY NIGHT SO HAVE NOT MENTIONED AT THIS
TIME.  AGAIN...GENERALLY STAYED ON THE WARM SIDE OF GUIDANCE FOR
MONDAYS AND MONDAY NIGHTS TEMPERATURES.

&&

.AVIATION...JUST KEPT THUNDER IN THE VCT TAF EARLY TONIGHT OTHERWISE
EXPECT CONVECTION TO BE NORTH OF THE AREA BY 00Z.  EXPECT TO SEE
SOME CIGS BELOW MVFR OVER KALI AND KVCT...WITH MVFR CIGS OVR KCRP
AND VFR OVR LRD.  PATCHY FOG INLAND CENTRAL SECTIONS TONIGHT...WITH
VSBYS 1/2SM OVR KALI AS WINDS LIGHTEN UP AND GET SOME RADIATIONAL
COOLING.  CIGS AND VSBYS WILL RISE WITH THE SUN...WITH VFR EXPECTED
OVER ALL AREAS EXCEPT KVCT BFR 18Z.

&&

.MARINE...WILL BE BORDERLINE SCA THIS EVENING FOR ALL MARINE
CONCERNS WITH THE STRONGER WINDS FOR THE SOUTHERN BAYS AND NEARSHORE
WATERS.  SCA CAN PROBABLY BE LIFTED FOR 1030PM UPDATE.  MORE LIKELY
WILL SEE SCEC THAN SCA FOR MONDAY AS BOUNDARY LAYER GRADIENT NOT AS
STRONG...ALTHOUGH WILL SEE SOME GOOD DAYTIME HEATING AND SEA-BREEZE
CIRCULATION TOMORROW AND TOMORROW NIGHT.

&&

.LONG-TERM (TUESDAY THROUGH SUNDAY)...NO SIGNIFICANT CHANGES TO THE
EXTENDED FORECAST.  UPPER RIDGING WILL MOVE ACROSS SOUTH TEXAS TUES
AND WED RESULTING IN ONLY PARTLY CLOUDY SKIES AND NO REAL CHANCE OF
ANY PRECIP.  RIDGE AXIS WILL SLIDE OFF TO THE EAST ON WEDNESDAY AS
NEXT STRONG UPPER LOW MOVES INTO THE SOUTHWEST US.  SEVERAL SURFACE
LOWS WILL DEVELOP IN THE LEE OF THE ROCKIES FROM THE TX PANHANDLE
INTO WESTERN KANSAS.  PRESSURE GRADIENT WILL REMAIN FAIRLY TIGHT
THROUGH THE PERIOD...ESPECIALLY ON WED AND THU...SO WILL CONTINUE
WITH THE BREEZY/WINDY WORDING DURING THE AFTERNOONS.  DRYLINE WILL
SET UP OVER THE BIG BEND REGION WITH MODERATELY UNSTABLE
AFTERNOONS...SHOULD SEE SOME CONVECTION DEVELOP OUT THERE ON
THURSDAY AND FRIDAY.  WEAK VORTICITY MAXIMA WILL ROTATE AROUND THE
SOUTHERN PERIPHERY OF THE UPPER LOW THURSDAY NIGHT AND
FRIDAY...WHICH MAY ALLOW FOR AN ISOLATED THUNDERSTORM TO MAKE IT
INTO THE FAR WESTERN COUNTIES.  WILL HAVE 20 POPS FOR LATE THU NIGHT
AND LATE FRI NIGHT OVER THE WESTERN TWO COUNTIES.  STILL LOOKS
SLIGHTLY ABOVE NORMAL ON TEMPS THROUGH THE END OF THE WEEK...WITH
LITTLE PRECIP OTHER THAN AN ISOLATED SEA BREEZE SHOWER OR TSTM ON
FRI/SAT.

&&

.PRELIMINARY POINT TEMP/POPS
CORPUS CHRISTI  71 88 72 90 71 / 10 05 00 00 00
VICTORIA        69 89 70 89 68 / 20 05 00 00 00
LAREDO          75 97 75 97 74 / 05 05 00 00 00
ALICE           70 91 71 92 70 / 10 05 00 00 00
ROCKPORT        73 85 73 86 73 / 10 05 00 00 00
COTULLA         69 95 70 94 68 / 10 05 05 00 00

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...TORNADO WATCH TXZ229>234-246-247
GM...SCA GMZ230-235-250-255-270-275.

86/GW...SHORT-TERM
91/JD...LONG-TERM
Hazardous weather outlook, May 8, 9:15 AM CST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1015 AM CDT SUN MAY 8 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-082130-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
1015 AM CDT SUN MAY 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS
AFTERNOON. SOME STORMS MAY BECOME SEVERE OVER THE VICTORIA
CROSSROADS...AND OVER PORTIONS OF THE COASTAL BEND AND
RIO GRANDE PLAINS. ANY SEVERE WEATHER WHICH DEVELOPS IS EXPECTED TO
MAINLY BE WEST AND NORTH OF A PORT LAVACA TO ROBSTOWN TO KINGSVILLE
LINE...WITH THE MAIN SEVERE WEATHER ELEMENTS BEING DAMAGING WINDS AND
LARGE HAIL. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE BAYS AND
ADJACENT COASTAL WATERS FOR TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON ALONG THE SEA
BREEZE BOUNDARY FROM THE COASTAL PLAINS EASTWARD TO THE COAST.
BREEZY TO WINDY CONDITIONS OVER THE INTERIOR AND SMALL CRAFT
ADVISORY CRITERIA ARE EXPECTED THE ENTIRE WEEK AS LOW PRESSURE
PERSISTS FROM THE PLAINS STATES TO MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY TODAY.

GW/WC/BB

In the hours before

Special weather statement, May 8, 9:34 AM CST, 5 hours 6 minutes before
AREA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1034 AM CDT SUN MAY 8 2005

TXZ229>234-239>247-082126-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
1034 AM CDT SUN MAY 8 2005

...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE VICTORIA
  CROSSROADS...THE WESTERN COASTAL BEND AND RIO GRANDE PLAINS THROUGH
  EARLY EVENING...

AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO MOVE ACROSS SOUTH CENTRAL
TEXAS THIS AFTERNOON.  DAYTIME HEATING OVER THE WESTERN COASTAL BEND
AND RIO GRANDE PLAINS WILL COMBINE WITH A UPPER LEVEL JET AND
SUFFICIENT MOISTURE TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS.

A FEW STORMS COULD BECOME SEVERE...GENERALLY WEST OF A PORT LAVACA TO
ROBSTOWN TO KINGSVILLE LINE.  DAMAGING WINDS AND LARGE HAIL WILL BE
THE MAIN SEVERE WEATHER POSSIBILITIES.

RESIDENTS ACROSS SOUTH TEXAS SHOULD CLOSELY MONITOR THIS DEVELOPING
WEATHER SITUATION AND BE ALERT TO RAPIDLY CHANGING WEATHER
CONDITIONS. EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS SHOULD
BE PREPARED FOR POSSIBLE ACTIVATION.

SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING LARGE HAIL...STRONG
WINDS IN EXCESS OF 58 MPH AND EVEN TORNADOES. IF SEVERE WEATHER
THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM AND LAY DOWN ON
THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE GROUND...
PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN SEVERE
WEATHER.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR TELEVISION
FOR THE LATEST WEATHER INFORMATION.

GW/WC
Special weather statement, May 8, 11:00 AM CST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1200 PM CDT SUN MAY 8 2005

TXZ229>234-246-247-090000-
BEE-CALHOUN-GOLIAD-LA SALLE-LIVE OAK-MCMULLEN-REFUGIO-VICTORIA-
1200 PM CDT SUN MAY 8 2005

...A TORNADO WATCH IS IN EFFECT UNTIL 7 PM CDT...

THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH VALID UNTIL
700 PM CDT SUNDAY EVENING. THE WATCH INCLUDES THE COUNTIES OF BEE...
CALHOUN...GOLIAD...LA SALLE...LIVE OAK...MCMULLEN...REFUGIO AND
VICTORIA. SOME CITIES INCLUDED IN THE WATCH ARE BEEVILLE...COTULLA...
ENCINAL...GEORGE WEST...GOLIAD...PORT LAVACA...PORT OCONNOR...
REFUGIO...SEADRIFT...SKIDMORE...THREE RIVERS...TILDEN AND VICTORIA.

A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES TO OCCUR
IN OR NEAR THE WATCH AREA. IF TORNADOES DO IN FACT DEVELOP OR ARE
SPOTTED...THEN A TORNADO WARNING WILL BE ISSUED.

EMERGENCY MANAGERS AND SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION. RESIDENTS ACROSS SOUTH TEXAS SHOULD REMAIN ALERT AND BE
READY TO QUICKLY ACT IF THREATENING WEATHER APPROACHES YOUR AREA. IF
SEVERE WEATHER THREATENS YOUR AREA...THEN MOVE TO AN INTERIOR ROOM
AND LAY DOWN ON THE FLOOR. IF CAUGHT OUTSIDE...LAY FLAT DOWN ON THE
GROUND...PREFERABLY IN A DITCH OR OTHER LOW SPOT. NEVER TRY TO OUTRUN
SEVERE WEATHER.

STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR
POSSIBLE WARNINGS REGARDING THIS DEVELOPING WEATHER SITUATION.

GW

The radar

The Corpus Christi radar (KCRP), 9 km away, was scanning. The volume nearest the first event began at 20:38 UTC.

Open the radar archive at this moment

Event by event

28 hail, 5 thunderstorm wind. Local standard time, as filed.

Hail, Victoria

When
May 8, 2:40 PM CST
Where
Victoria County, Nursery
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
27.783, -97.417

Hail, Live Oak

When
May 8, 3:02 PM CST
Where
Live Oak County, Three Rivers
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
27.783, -97.417

Hail, Victoria

When
May 8, 3:05 PM CST
Where
Victoria County, 7 mi NE of Nursery
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
27.783, -97.417

Hail, Live Oak

When
May 8, 3:20 PM CST
Where
Live Oak County, Ray Pt
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
27.783, -97.417

Hail, Victoria

When
May 8, 3:24 PM CST
Where
Victoria County, Victoria
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
27.783, -97.417

Quarter-sized hail on north side of city.

Hail, Victoria

When
May 8, 4:15 PM CST
Where
Victoria County, 6 mi N of Victoria
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
28.017, -97.050

Minor hail damage reported to cars.

Thunderstorm Wind, Victoria

When
May 8, 4:15 PM CST
Where
Victoria County, 6 mi N of Victoria
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
28.017, -97.050

Hail, San Patricio

When
May 8, 4:30 PM CST
Where
San Patricio County, Mathis
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
27.783, -97.417

Penny-sized hail with a few golfball-sized hail reported.

Hail, Live Oak

When
May 8, 4:55 PM CST
Where
Live Oak County, Lagarteo
Measured
0.88 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
27.783, -97.417

Penny to nickle-sized hail reported.

Hail, Nueces

When
May 8, 5:02 PM CST
Where
Nueces County, 10 mi NW of Corpus Christi
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
27.783, -97.417

Reported in Calallen, at Leopard and Callicoate.

Thunderstorm Wind, Jim Wells

When
May 8, 5:15 PM CST
Where
Jim Wells County, Orange Grove
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
27.783, -97.417

Power lines and poles reported blown down.

Hail, Jim Wells

When
May 8, 5:15 PM CST
Where
Jim Wells County, Orange Grove
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
27.783, -97.417

Hail, San Patricio

When
May 8, 5:25 PM CST
Where
San Patricio County, 2 mi E of San Patricio
Measured
1.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
27.783, -97.417

Hail, Nueces

When
May 8, 5:45 PM CST
Where
Nueces County, 10 mi NW of Corpus Christi
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
27.783, -97.417

Reported by public in Calallen.

Thunderstorm Wind, Nueces

When
May 8, 5:45 PM CST
Where
Nueces County, 10 mi NW of Corpus Christi
Measured
60 kt (69 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
28.917, -97.100

Hail, Nueces

When
May 8, 5:55 PM CST to 6:00 PM CST
Where
Nueces County, Robstown
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
28.983, -97.017

Hail, Aransas

When
May 8, 6:09 PM CST
Where
Aransas County, 5 mi W of Rockport
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
28.467, -98.183

Hail, Nueces

When
May 8, 6:10 PM CST to 6:20 PM CST
Where
Nueces County, Crps Christi Intl Ar
Measured
1.5 in hail
Reported by
OFFICIAL NWS OBS.
Coordinates
28.800, -96.983

Measured at NWS Corpus Christi Forecast Office.

Thunderstorm Wind, Nueces

When
May 8, 6:12 PM CST
Where
Nueces County, Crps Christi Intl Ar
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
28.517, -98.100

Hail, Nueces

When
May 8, 6:19 PM CST
Where
Nueces County, Corpus Christi
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
28.883, -96.983

Reported at Ada Wilson Hospital at Staples and Carroll Lane.

Hail, Nueces

When
May 8, 6:20 PM CST
Where
Nueces County, Corpus Christi
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
28.883, -96.983

Reported NWS employee at Alameda and Airline.

Hail, Nueces

When
May 8, 6:25 PM CST to 6:30 PM CST
Where
Nueces County, Corpus Christi
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
28.117, -97.950

Reported in South Corpus Christi at the Lakes Subdivision.

Hail, Nueces

When
May 8, 6:25 PM CST
Where
Nueces County, Corpus Christi
Measured
0.88 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
28.100, -97.833

Reported by NWS employee at Everhart and Saratoga.

Hail, Nueces

When
May 8, 6:25 PM CST
Where
Nueces County, Corpus Christi
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
27.883, -97.533

Reported by NWS employee at Weber and Saratoga.

Hail, Aransas

When
May 8, 6:25 PM CST
Where
Aransas County, Rockport
Measured
0.75 in hail
Reported by
DEPT OF HIGHWAYS
Coordinates
27.967, -97.933

Thunderstorm Wind, Aransas

When
May 8, 6:25 PM CST
Where
Aransas County, Rockport
Measured
52 kt (60 mph) estimated gust
Reported by
DEPT OF HIGHWAYS
Coordinates
27.967, -97.933

Hail, Nueces

When
May 8, 6:27 PM CST
Where
Nueces County, Corpus Christi
Measured
1.25 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
27.950, -97.733

Reported by NWS employee near Staples and Holly.

Hail, Nueces

When
May 8, 6:28 PM CST
Where
Nueces County, Corpus Christi
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
27.883, -97.533

Reported at Cimarron and Yorktown.

Hail, Nueces

When
May 8, 6:30 PM CST
Where
Nueces County, Corpus Christi
Measured
1.5 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
27.883, -97.533

Reported by NWS employee at Airline and Saratoga.

Hail, Nueces

When
May 8, 6:30 PM CST
Where
Nueces County, Corpus Christi
Measured
1.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
27.783, -97.667

Reported by NWS employee at Lipes and Staples.

Hail, Nueces

When
May 8, 6:35 PM CST
Where
Nueces County, Corpus Christi
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
28.017, -97.133

Reported by NWS employee at Kings Crossing subdivision.

Hail, Nueces

When
May 8, 6:37 PM CST
Where
Nueces County, Corpus Christi
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
27.767, -97.500

Reported at Flour Bluff Drive and SPID.

Hail, Nueces

When
May 8, 6:40 PM CST
Where
Nueces County, Corpus Christi
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
27.767, -97.500

Reported at Everheart and Yorktown.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449764, 5449766, 5449765, 5449768, 5449767, 5449769, 5449770, 5449772, 5449771, 5449773, 5450077, 5450078, 5450079, 5450080, 5450081, 5450082, 5450083, 5450084, 5450085, 5450086, 5450087, 5450088, 5450089, 5450090, 5450091, 5450092, 5450093, 5450094, 5450095, 5450096, 5450097, 5450098, 5450099.